It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Cozaar side effect?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-14-2007, 05:43 PM   #1
    Exegesis
    Veteran
    (male)
     
    Exegesis's Avatar
     
    Join Date: Apr 2005
    Posts: 469
    Exegesis HB UserExegesis HB User
    Cozaar side effect?

    Greetings,

    I have been on Cozaar for 3 months or so now. At first, I was taking 25 mg. a day and I was getting 140+/90 readings. So, we upped it to 50 mg. per day. Oddly, after a month on 50 mg. my readings are trending upwards. I am now averaging 150/95 readings and am experiencing frequent nausea. I also notice that often I feel as though someone has given me a beating across my mid back with a rubber hose.

    Anyone know if this could be a side effect and why my BP would rise after increasing the dose?

    Regards, Brenden.

     
    Sponsors Lightbulb
       
    Old 03-18-2007, 06:44 AM   #2
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: Cozaar side effect?

    Some ingredients can interfer with the action of cozaar--pain killers, cough syrups, antiacids, hawthorn, antiinflammatory pain medicines , and potassium supplements for example. Have you taken anything new? If so, it's best to check with your doctor.

    If you haven't "changed" anything, it is possible that the cozaar is elevating your bp's because some people have reported this experience. If you haven't "changed" anything, and if I were in your shoes, I would work with my doctor to lower the dosage or to change the medication before upping it some more.

    Bethsheba

     
    Old 03-18-2007, 07:03 AM   #3
    cartner
    Senior Veteran
    (male)
     
    cartner's Avatar
     
    Join Date: Sep 2005
    Location: Egypt
    Posts: 1,671
    cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
    Re: Cozaar side effect?

    I have tried BB, ACEs, ARBS, CCBs and diuretics too. All of them caused bad side effects except CCBs so that is my best drug class. My father was on Cozaar for about 1 years and he liked it a lot (no side effects). When I tried it I felt so bad at the same day. I felt dizzy, sleepy, weak, can't move my legs and even more deprssed than I was already . So I think you can't know if this med is good for you or not until you try it, I think you should try another drug class. I'm not a doctor but I tell you from my personal experience. I spent like 2 years to find a good med and my life was on pause, I don't want anyone to experience what I have been through.
    Good luck and god bless
    Michael

     
    Old 03-18-2007, 02:49 PM   #4
    Exegesis
    Veteran
    (male)
     
    Exegesis's Avatar
     
    Join Date: Apr 2005
    Posts: 469
    Exegesis HB UserExegesis HB User
    Re: Cozaar side effect?

    Thanks for your input. I stopped taking the Cozaar 2 days ago and my pressure has actually come down a bit. I know these meds linger about 7 to 10 days in your system, so I suppose this doesn't mean anything. I think I'll lay off for a few more days and keep monitoring to see what happens. In the meantime, I think I will contact my doctor for a follow up.

    Thanks again, Brenden.

     
    Old 03-18-2007, 04:31 PM   #5
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Cozaar side effect?

    Brenden, the same thing happens to me.

    In fact, I washed all the drugs out of my system (except Lipitor and aspirin) and then reintroduced only Cozaar. My BP took a big swing upwards. I added the Lasix and down it came. This just reinforced what I've known for years, that I'm a salt-sensitive diabetic and the only potent BP reducer for me is a diuretic.

    It really amazed me...I thought that at worst, Cozaar would do nothing... but to see it actually RAISE my BP was startling. I think doctors should try a bit harder to separate hypertensives into the proper camps.

     
    Old 03-19-2007, 02:12 PM   #6
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: Cozaar side effect?

    Lenin,

    I do so agree...although there are many reasons why bp's can rise, I attribute my elevated pressures to the side effects of medications or to the medications themselves. That's not to say the right medication can be a life saver, but from personal experience I can say the wrong medication or for that matter, the wrong dosage, can threaten your life.

    Bethsheba

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Taking COZAAR for High BP, side effect of med "helps" me... TAC54 Muscular Dystrophy 1 06-12-2008 04:56 AM
    Cozaar and side effects Clarie1 High & Low Blood Pressure 5 03-04-2008 09:02 PM
    Cozaar and Avapro question Sister High & Low Blood Pressure 13 05-20-2006 04:36 AM
    cozaar side effect question reciprocator High & Low Blood Pressure 2 03-10-2006 05:52 AM
    Ziac, Cozaar and now Atacand. I'm depressed cartner High & Low Blood Pressure 8 09-09-2005 05:15 AM
    Cozaar Cough?? jv109 High & Low Blood Pressure 22 07-24-2005 09:39 PM
    Altace Vs Cozaar???? STEVEN138 Heart Disorders 3 12-17-2004 05:36 AM
    Cozaar avia High & Low Blood Pressure 3 09-17-2003 04:23 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:36 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!